Alert archive / Idaho / Flood Watches in 2018

Flood Watch 3, NWS Spokane, WA

December 17, 2018Whitman County, Washington; Benewah County, Latah County, Idaho

NWS Spokane, WA issued this flood watch at Dec 17, 2018, 1:54 PM PST for Whitman County, Washington; Benewah County, Latah County, Idaho. It took effect at Dec 18, 2018, 6:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2018, 1:54 PM PST (21:54 UTC)
In effect from
Dec 18, 2018, 6:00 AM PST
Expired
Dec 18, 2018, 7:00 PM PST
In force
13 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Benewah County, ID, Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 93 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2018-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2018-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Dec 17, 10:32 AM PST, 3 hours 22 minutes earlier.

Area forecast discussion, Dec 17, 10:32 AM PST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1032 AM PST Mon Dec 17 2018

.SYNOPSIS...
An active and relatively mild weather pattern will continue this
week. A wet and vigorous storm will arrive Monday night into
Tuesday night with heavy mountain snow and valley rain. Another
wet system will bring more rain and mountain snow Wednesday night
into Thursday night. Drier and cooler weather is forecast for
Friday into Saturday, followed by snow chances over the weekend.

&&

.DISCUSSION...
Morning update: Made some adjustments to high temperatures for
today around the Wenatchee and Moses Lake areas where low clouds
and fog have halted temperature rises this morning. Drier air in
the boundary layer south of I-90 will work north today so should
see some sun breaks this afternoon in Moses Lake but Ephrata and
Wenatchee may not clear out. The mildest temperatures today will
be found from Ritzville to La Crosse where 10 am temperatures were
already in the lower to mid 40s under mostly clear skies. The next
wet system still on tap for tonight. More on this with the
afternoon forecast package. JW

&&

.AVIATION...
18Z TAFS: An IFR/MVFR stratus deck over KGEG and northern valleys
should gradually lift this afternoon as drier air in the boundary layer
works its way north. Meanwhile VLIFR conditions at KEAT should
gradually improve with more significant improvement KMWH given
the stratus edge is in close proximity late this morning. A very
wet frontal system will arrive tonight bringing several hours of
rain. Strong winds ahead of the front will increase the threat of
low level wind shear at many TAF sites tonight. JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        43  37  47  36  42  34 /  10 100 100  40  10  40
Coeur d'Alene  42  36  45  36  41  33 /  10 100 100  80  20  40
Pullman        45  38  47  38  45  35 /  10 100 100  80  20  20
Lewiston       49  40  52  42  50  38 /   0  80 100  70  10  10
Colville       42  36  43  32  43  30 /  10 100 100  40  10  60
Sandpoint      40  35  41  36  40  34 /  40 100 100  90  40  50
Kellogg        40  34  41  34  40  34 /  30  80 100 100  70  40
Moses Lake     40  38  51  35  47  35 /   0 100  80  10  10  40
Wenatchee      37  34  46  34  44  35 /   0 100  70  10  10  50
Omak           40  35  44  32  42  33 /   0 100  80  20  10  60

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from 10 PM PST this evening through late
     Tuesday night above 4000 feet for Central Panhandle
     Mountains-Northern Panhandle.

WA...Winter Storm Watch from 10 PM PST this evening through late
     Tuesday night above 4000 feet for Northeast Mountains.

     Winter Storm Watch from 8 PM PST this evening through late
     Tuesday night above 3500 feet for Okanogan Highlands.

     Winter Storm Watch from 6 PM PST this evening through late
     Tuesday night above 3000 feet for East Slopes Northern
     Cascades.

&&
Hazardous weather outlook, Dec 17, 2:12 AM PST, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
212 AM PST Mon Dec 17 2018

IDZ002-003-026-027-WAZ032>036-041-043-044-181015-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lewis and Southern Nez Perce Counties-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
212 AM PST Mon Dec 17 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A wetter and warmer system is expected to impact the area Monday
night and continue through Tuesday night. This system should
produce even heavier precipitation with snow levels again
generally above 5000 feet. The abundant precipitation will likely
lead to rises on the smaller rivers and streams across the region
and ponding of water in low-lying areas is possible. This system
will also deliver breezy winds on Tuesday. Another round of
precipitation is forecast for late Wednesday night through
Thursday evening followed by breezy winds.

IDZ001-004-WAZ031-037-038-042-181015-
Northern Panhandle-Central Panhandle Mountains-
Northeast Blue Mountains-Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-
212 AM PST Mon Dec 17 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington...Northeast Washington and Southeast
Washington.

.DAY ONE...TONIGHT

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A very wet weather system will arrive late Monday and continue to
deliver periods of moderate to locally heavy snow through
Wednesday morning. Once again snow levels will rise to 5000 feet
or higher. In the Cascades, the precipitation could start as snow
in the valleys but should rise to 4000 feet or higher on Tuesday.
Another weather system will bring significant mountain snow late
Wednesday night through Thursday evening.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:47 PM PSTWinter Storm WatchOTXFerry, Okanogan, Pend Oreille, Spokane, Stevens17 hr
Dec 17, 1:48 PM PSTWinter Storm WarningOTXFerry, Okanogan, Pend Oreille, Spokane, Stevens34 hr
Dec 17, 1:48 PM PSTWinter Weather AdvisoryOTXBenewah, Kootenai, Latah, Shoshone25 hr

Nearby

Flood Watches in Idaho, 2018Flood Watches in Washington, 2018Every flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.